MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 5CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "during the product receipt and labeling inspection, we discovered a damaged package and the catheter and swg were kinked.".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis, the photo shows an unopened sac kit with the packaging, protective tubing, and guide wire appearing kinked.The customer returned one, unopened sac kit for analysis.No signs of use were observed.Visual analysis revealed the returned packaging and protective tubing had signs of folding/creasing upon return.The damage observed is consistent with defects related to storage and shipping.The lidstock clearly states, "do not bend." the kit was opened to analyze the contents within, and no defects or anomalies on the guide wire.Microscopic examination confirmed the distal and proximal welds were secure and intact.The guide wire length measured 350 mm, which is within the specification of the guide wire product drawing.The guide wire outer diameter measured 0.513 mm, which is within the specification of the guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Precaution: allow sufficient guidewire length to remain exposed at hub end of catheter to maintain firm grip on guidewire.Grasping near skin, advance catheter into vessel." the guide wire was advanced through the returned catheter and was able to pass with little to no resistance.A manual tug test confirmed that the distal and proximal welds were intact.The guide wire product drawing was reviewed as part of this complaint investigation.The instructions-for-use (ifu) provided with this kit warns the user, "do not use if package is damaged." the lidstock was reviewed as part of this complaint investigation.The words "do not bend" are clearly visible on the front of the lidstock.An engineering change order was implemented in april 2017 to update the product labeling to clearly inform the customer to not bend the product and is intended to reduce the potential for product damage.The customer report of a damaged device was confirmed through complaint investigation of the returned sample.The returned packaging and protective tubing had signs of folding/creasing upon return; however, no defects or anomalies were observed on the guide wire.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.The packaging clearly states, "do not bend." based on the customer description and the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 20 GA X 5CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20006486
Report Number3006425876-2024-00808
Device Sequence Number4376208
Product Code DQY
UDI-Device Identifier10801902144062
UDI-Public(01)10801902144062(11)220427(17)270331(10)71F22D1730(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-00520
Device Lot Number71F22D1730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown